MAUDE Adverse Event Report: DEPUY SYNTHES PRODUCTS LLC 3MM FLUTED BALL, 15CM; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)

DEPUY SYNTHES PRODUCTS LLC 3MM FLUTED BALL, 15CM; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)
Model Number MA15-3SB
Medical Device Problem Codes Material Fragmentation (1261); Separation Problem (4043)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Additional narrative: the actual device has been returned and is currently pending evaluation.Once the investigation has been completed, a supplemental medwatch report will be submitted accordingly.The lot/serial number was unknown.The device manufacture date was unknown.Udi: (b)(4).
 
Event or Problem Description
It was reported from (b)(6) that the minimal access attachment device exhibited physical damage.Upon receipt of the device by the manufacturer, it was discovered that a fragment of the cutter device was stuck in the attachment device.It was not reported if the device was used in surgery, or if there was patient involvement.It was not reported if there were any delays in the surgical procedure, or if a spare device was available for use.It was not reported if there were any injuries, medical intervention or prolonged hospitalization.The date of event was unknown but was known to have occurred in 2020.All available information has been disclosed.If additional information should become available, a supplemental medwatch will be submitted accordingly.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: the actual device was returned for evaluation.  quality engineering evaluated the device and it was determined that a piece of the broken cutter was stuck inside the attachment device.The cutter device was examined using 25x magnification and rechecked on an optical comparator.It was noted that the device failed visual inspection and a full assessment of the device could not be performed due to the condition of the cutter was received.It was further observed that the cutter device was broken off below the laser marking therefore, the lot number could not be identified and the rest of the cutter was not returned.The cause for cutter getting stuck was likely due to debris and residue within the attachment device, which prevented the lock tabs from moving into place.The cause of the medical debris and detergent residue buildup was due to improper cleaning which is misuse of the device also classified as user error.Therefore, the reported condition was confirmed.

Brand Name
3MM FLUTED BALL, 15CM
Common Device Name
DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)
Manufacturer (Section D)
DEPUY SYNTHES PRODUCTS LLC
4500 riverside drive
palm beach gardens FL 33410
MDR Report Key11711795
Report Number1045834-2021-00665
Device Sequence Number4331165
Product Code HBE
UDI-Device Identifier00845384004554
UDI-Public00845384004554
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K042783
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMA15-3SB
Device Catalogue NumberMA15-3SB
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/09/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/13/2021
Supplement Date Received by Manufacturer05/04/2021
Initial Report FDA Received Date04/22/2021
Supplement Report FDA Received Date05/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1